lyrica

bluepappasmurf
By bluepappasmurf Latest Reply 2011-08-13 01:36:47 -0500
Started 2008-06-17 12:16:43 -0500

my endo dr. wants me to stop all other pills and start me on lyrica but when i looked it up at web md, out of 300 reviews only a small portion of reviews were vaforable most were about it making you a mush brain or gaining weight very rapidly. I just spent a year taking off 41lbs and don't want the weight back. Any input?


7 replies

AuntieM234
AuntieM234 2011-08-13 01:36:47 -0500 Report

Lyrica is advertised as a wonder drug for sufferers of Fibromyalgia. I have Fibro, but I'm not willing to use Lyrica because of the long list of possible side effects. I can understand that (if it does help with Fibro pain) Lyrica may help with Diabetic Neuropothy, but what else is it purported to be able to do for a PWD? Does it assist in the mainenance of a healthy BG balance? I doubt it! Let's just say I'm leary of Lyrica! Also, knowing what I know about it, I would also be leary of any Dr who tried to push it on me or anyone else. ;-) Mara

calif granny
calif granny 2011-08-12 23:15:37 -0500 Report

I just had quite a conversation with my daughter. I was on Lyrica for some time. I almost went crazy. I didn’t know the family had also seen it and didn’t know what to do with me. I was falling asleep sitting up. Falling off the couch sitting up. Dropping cigarettes. I was in a total fog. I was putting on weight. It did help with the neuropathy pain. I have been off for over 6 months and the fog has finally cleared up. We didn’t put 2 and 2 together until we both saw a commercial on TV. Snap. It came to us both at the same time. We are sure it was the Lyrica. It is hard to explain what I was going through. They considered having me committed. I cut out sodas and have lost over 40 lbs in the last couple of months. Although I have no appetite at all. I have to force my self to eat. Back to Lyrica, I am sure it is good for some, but please, be careful. You can have side effects and not realize it. Thanks

auntheidi - 18305
auntheidi - 18305 2008-06-30 03:33:24 -0500 Report

Everybody is different. Try to get as much information as possible and then make your choice. It depends on how much the pain interferes with your life and how much risk you can tolerate. Lyrica does work for many people, but it's ok to go for a second opinion from another doc. Good luck.

mobmama
mobmama 2008-06-29 23:33:37 -0500 Report

hi -
i've been on Lyrica for several years without any weight gain (or loss!) and no other side effects except that my neuropathy pain is severely decreased.
your body is different from someone else's; why not try it? if it does'nt work for you, you can always change it.
just my $.02
good luck to you!

nanny72
nanny72 2008-06-25 15:24:24 -0500 Report

hi bluepappasmurf, my name is grace and i wanted to let you know you are right to be careful of lyrica. my neurologist put me on lyrica for nerve damage and my biggest upset is the weight i've gained. you need to discuss with your physician concerning other medicines especially if you have already lost 41 lbs, congratulations. i am presently talking to my dr. to either take me off or find another med. also another side effect that i have experienced is swelling of the fingers, hands, ankles. i do not recommend this if you have any water retaining issues, it makes the condition worse. please reply if you wish, i would gladly keep you informed of any information i discover. take care and good luck with your weight loss efforts.

jupton1
jupton1 2008-06-18 02:58:18 -0500 Report

Yes,tell Your Dr. exactly what You just told Us.You have a right to ask for a different med…John

Next Discussion: Dawn Phenomenon »